Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Severe muscle weakness from the hips, joint pains in the back, using walker post long term use of prednisone. When will the effects fade?

I have been on prednisone for about 10 weeks. Started out on 80 mg. and now sitting at 20mg the doc has only lowed the doseage because of the side effects I am getting. I have severe muscle weakness from my hips down I now have to use a walker. I have joint pain in my back down. Is this all normal? and if so how long once I get off the medication will it approximately take to regain the strength in my legs that I will not need to use the walker???
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Would like to know what are the side effects of prednisone? Is it the muscle weakness? Why are you put on prednisone? Why is it diagnosed ? This is not normal. You should rest and take proper investigations like CPK - MB, ESR, CRP and if required biopsy too. You should better see a Rheumatologist if not met yet.
Answered: Thu, 26 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor